CBD Vape pen lung injury: What you should know

The United States Food and Drug Administration and the Centers for Disease Control and Prevention are working assiduously to probe the unfortunate incidents of severe respiratory illness linked to the use of vaping products including CBD vape pens. These organizations are working with state and local authorities to uncover the root of these incidents in a timely manner. They have declared that they are committed to taking the relevant actions as soon as they arrive at a clearer picture of the issue.

What’s Really Going On?
The Centers for Disease Control and Prevention (CDC) is actively working with states to find out if cases are truly confirmed or just probable. They are seeking to develop a conclusion after examining the medical records of the suspected cases of vape pens used to consume CBD, THC, and other compounds. They have found that some cases are similar in each state. They are saying that they all appear to be linked to the use of vaping products such as CBD vape pens; however, they believe that more information and evidence is needed to understand the true cause of the lung injury. The CDC and FDA have found that many patients reported a gradual start of their symptoms. The symptoms they reported include such things as difficulty breathing, shortness of breath and chest pains before being hospitalized. There are some patients who report mild to moderate gastrointestinal illness including diarrhea, vomiting and other issues such as fevers, fatigue, and weakness.

In a plethora of cases, patients shared with healthcare providers that they used vaping products that contained THC. THC is a psychoactive component found in the marijuana plant.

It May Be Wise to Stop Using Vape Pens
With these issues looming, it may b a wise choice to discontinue the use of CBD vape pens and the vaping of other substances. The CDC and FDA have recommended that consumers avoid buying CBD vapes or using such vape pens that are sold on the street. These products are typically unregulated, untested and are often laced with contaminants. If you vape with a disposable vaporizer cartridge filled with THC, nicotine or CBD and it contains the wrong additive or some form of contaminant at the incorrect amount, using these products will potentially damage your lungs immediately.

What Is the Root of The Problem?
The issue seems to be coming from the underground supply chain for THC vape carts according to the CDC. Their investigations have revealed that products containing THC, especially those purchased off the street or from other unregulated sources such as friends, relatives or illicit dealers are connected to the majority of the reported cases. They believe that this is one of the most prominent reasons for the outbreak.

If you intend to continue using a CBD vape pen, you must be careful. There are many known harmful contaminants in illegitimate vape carts that can potentially harm your lungs and leave you hospitalized. On November 8, the CDC declared that a major culprit in recent cases is vitamin E oil. This is also known as tocopheryl acetate. 29 victims from 10 states were analyzed. Their lung fluid samples tested positive for vitamin E oil. Dr. Anne Schuchat from the CDC has emphasized that the research shows that vitamin E is a primary cause. She also states that there were no other possible toxins discovered.

Other health officials in the state of New York have confirmed that synthetic tocopheryl acetate is being found in seized vape carts in the state. Health officials in UTAH also found that vape pen makers have reported that they use vitamin E as a cheap thickener. 900 samples have been submitted to the FDA for testing. They have found of the 225 THC carts they received, 47% contain vitamin E acetate. They continue to test seized carts for THC, nicotine, cutting agents called diluents, additives, pesticides, opioids, poisons, and toxins. There was a case in New York where the patient’s cart contained formaldehyde, pesticide, vitamin E oil, and a small amount of THC. Samples tested in Cannasafe’s California lab found that 100% of the vape carts they tested contained tocopheryl acetate. They reported that some of the carts contained as much as 40%. The testing done by the FDA has revealed that there are carts with an amount of 31% to as high as 88%.

It has been confirmed that carts from brands such as Dank Vapes, TKO, Off White, Moon Rocks, Chronic Carts, and West Coast Carts are not safe for use. CBD vape pens and other vaping products have proven to be dangerous even beyond unsafe additives. There is a reported case of a woman suffering from cobalt-induced lung disease. This was caused by heavy metal exposure as a result of vaping.

What Are the Symptoms of Lung Disease Form Vape Pens?
If you have recently used a cart from the black market and are experiencing shortness of breath, dizziness, nausea, weakness, and tiredness, you should see a medical doctor as soon as possible. Other symptoms of vape pen lung injury include:

  • Fever
  • Chills
  • Cough
  • Difficulty breathing
  • Tightness of the chest
  • Belly aches
  • An unjustified loss of appetite
  • Diarrhea
  • Weight loss

How to prevent damage from Vape Pens?
If you still desire to vape CBD, you should ensure that you are only buying products from legal stores. Also, be diligent in finding out if the products are tested and regulated. It is far less likely that licensed providers will have products with contaminants. On the other hand, when you buy off the street, you don’t know what you are exposing your self to. While CBD is a powerful compound, it would be wise to avoid using CBD vape pens until the CDC and FDA have found effective strategies of stopping the illegal use of additives that cause lung injury. You can consume CBD in a number of other ways such as topically or as an edible.